Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 17, NWS Lake Charles, LA

January 8, 2016Acadia Parish, Jefferson Davis Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jan 8, 2016, 11:40 PM CST for Acadia Parish, Jefferson Davis Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 8, 2016, 11:40 PM CST (05:40 UTC)
Expired
Jan 9, 2016, 12:03 AM CST
In force
23 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Acadia Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 66 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 10:44 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2016-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2016-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted.

672 
WUUS54 KLCH 090540
SVRLCH
LAC001-053-090615-
/O.NEW.KLCH.SV.W.0017.160109T0540Z-160109T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1140 PM CST FRI JAN 8 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA...
  NORTHWESTERN ACADIA PARISH IN SOUTHWESTERN LOUISIANA...

* UNTIL 1215 AM CST

* AT 1140 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
  NORTHWEST OF EVANGELINE...OR 8 MILES NORTH OF JENNINGS...MOVING
  EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  CROWLEY...EUNICE...JENNINGS...IOTA...EVANGELINE...EGAN...MOWATA...
  MAXIE AND HATHAWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 3025 9273 3043 9274 3048 9233 3021 9232
TIME...MOT...LOC 0540Z 268DEG 22KT 3034 9265 

HAIL...1.00IN
WIND...<50MPH
 
$$

13
1 follow-up statement
953 
WWUS54 KLCH 090603
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1203 AM CST SAT JAN 9 2016

LAC001-053-090608-
/O.CAN.KLCH.SV.W.0017.000000T0000Z-160109T0615Z/
JEFFERSON DAVIS LA-ACADIA LA-
1203 AM CST SAT JAN 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON DAVIS
AND NORTHWESTERN ACADIA PARISHES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3025 9273 3043 9274 3048 9233 3021 9232
TIME...MOT...LOC 0555Z 268DEG 22KT 3034 9252 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 11:09 PM CST, 31 minutes earlier.

Area forecast discussion, Jan 8, 11:09 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1109 PM CST FRI JAN 8 2016

.UPDATE...
ZONES UPDATED FOR SEVERE THUNDERSTORM WATCH 2 WHICH IS NOW IN
EFFECT FOR MUCH OF THE LA ZONES THROUGH 12Z/06CST.

25

&&

.PREV DISCUSSION... /ISSUED 942 PM CST FRI JAN 8 2016/

DISCUSSION...
AS EXPECTED SHOWERS AND THUNDERSTORMS...MANY STRONG TO SEVERE...
CONTINUE TO DEVELOP AND PUSH EWD/NEWD MAINLY ACROSS THE WRN 1/2 OF
THE FORECAST AREA. THIS TREND SHOULD CONTINUE INTO THE OVERNIGHT
HOURS AS A STRONG NEGATIVE TILT SHORTWAVE LIFTS PAST THE REGION...
WITH THE ERN 1/2 OF THE CWA GETTING INTO THE ACT MAINLY AFTER
MIDNIGHT. GRIDS HAVE BEEN UPDATED...WILL HOLD OFF ON ISSUING A
ZONE PACKAGE FOR POSSIBLE CHANGES TO SEVERE THUNDERSTORM WATCH...
NAMELY DROPPING SOME OF OUR TX ZONES AS THE LINE DEPARTS. UPPER
LOW SPINNING ACROSS NM WILL CONTINUE EWD...EVENTUALLY PUSHING A
COLD FRONT ACROSS THE REGION SATURDAY MORNING.

25

PREV DISCUSSION... /ISSUED 823 PM CST FRI JAN 8 2016/

UPDATE...
AFTER COORDINATION WITH SPC HAVE ADDED RAPIDES AND EVANGELINE
PARISHES TO THE WW. NO OTHER CHANGES TO INHERITED GRIDS/ZONES
ATTM.

25

PREV DISCUSSION... /ISSUED 548 PM CST FRI JAN 8 2016/

AVIATION...LIFR HAS LIFTED TO IFR AT BPT AND LCH WITH GUSTY SE
WINDS AND STRONG TO SEVERE TSTMS IN THE AREA. AEX WITH MVFR CIGS
AND LIGHT WINDS FOR NOW BUT STRONG TO SEVERE TSTMS APPROACHING
FROM THE SW. LFT AND ARA WITH VFR CIGS. TSTMS MOVING IN AROUND
02Z. WINDS WILL GO WESTERLY EARLY SATURDAY MORNING AS THE FIRST OF
TWO COLD FRONTS MOVES THROUGH. THIS SHOULD END THE THE THUNDER FOR
THE MOST PART BUT CONTINUE LOW CLOUDS AND FOG DOWN TO LIFR. MID-
MORNING SATURDAY THE SECOND COLD FRONT MOVES RAPIDLY THROUGH WITH
STRONG AND GUSTY NORTHWEST WINDS AND CLEARING. SOME OVERRUNNING IFR
CIGS ARE EXPECTED LATER SATURDAY AFTERNOON.

SWEENEY

PREV DISCUSSION... /ISSUED 356 PM CST FRI JAN 8 2016/

UPDATE...
QUICK UPDATE TO UPDATE FOR SVR WW #1 UNTIL 11 PM...INSTEAD OF THE
PROPOSED MIDNIGHT AS MENTIONED BELOW.

PREV DISCUSSION... /ISSUED 346 PM CST FRI JAN 8 2016/

DISCUSSION...
A RAPID EVOLUTION OF CHANGING WX AS THE S WINDS STILL TRYING TO
MIX OUT THE MARINE FOG. 18Z LCH UPPER AIR SOUNDING ILLUSTRATED
VERY WELL WHY...WITH THIS MARINE FOG LAYER TRAPPED UNDERNEATH A
SHARP INVERSION ~900-850MB.

THE SOUNDING ALSO SHOWED WINDS FAIRLY LIGHT JUST ABOVE THIS
LAYER...BUT INCREASING SIGNIFICANTLY AND VEERING TO THE SW TO
ABOUT 150KT ~200MB. SO...ONGOING FORECAST ON TRACK. SHRA/TSRA
WILL STEADILY INCREASE IN AREAL COVERAGE FROM SW TO NE THIS
AFTERNOON AND EVENING...AND END FROM SW TO NE TOWARD DAYBREAK. A
QUICK SYSTEM...BUT NOT BEFORE SOME OF THESE TSRA POSSIBLY BECOMING
SVR. SPC HAS SLIGHT TO ENHANCED RISK OF SVR TSTM FOR MOST OF AREA
FOR THIS...MAINLY HIGHLIGHTING THE THREAT OF LARGE HAIL POSSIBLE
(15-30% PROBABILITY). ALSO...ANOTHER 1.0-1.5 INCHES OF AREAWIDE
RAINFALL WILL BE POSSIBLE WITH THIS SYSTEM. JUST FINISHED
CONFERENCE CALL WITH SPC...GOING AHEAD AND ISSING SEVERE
THUNDERSTORM WATCH #1 FOR ALL SE TX/W LA WEST OF A LINE FROM AEX
TO LFT UNTIL MIDNIGHT.

SHRA/TSRA EXPECTED TO END FROM W TO E EARLY SAT ONCE THE SFC AND
UPPER LEVEL LOW LIFTS NE OF THE REGION. IN ITS WAKE...STRONG COLD
FRONT EXPECTED TO BRING COLDER AIR SOUTHWARD FOR THE REMAINDER OF
THE WEEKEND. HIGHS SAT NOT EXPECTED TO GET OUT OF THE 50S...WITH
LOWS IN THE LOWER TO MID 30S SUN MORNING. CLEARING EXPECTED BY
SUN...BUT WITH THE COLD HIGH ADVANCING SOUTHWARD...HIGHS IN THE
UPPER 40S TO NEAR 50 EXPECTED. AN AREAWIDE FREEZE EXPECTED MON
MORNING...WITH LOWS IN THE UPPER 20S NORTH OF THE I-10
CORRIDOR...AND NEAR 30 TO LOWER 30S POSSIBLY TO THE COAST.

THE UPPER AIR PATTER OVER THE U.S. NEXT WEEK WILL FAVOR COOLER
THAN NORMAL TEMPS FOR MOST OF THE PERIOD. HOWEVER...THE
SUBTROPICAL JET WILL REMAIN ACTIVE WITH PERIODIC DISTURBANCES
BRINGING PERIODS OF PRECIP ACROSS OR NEAR THE REGION. THE NEXT ONE
EXPECTED MON...BUT LIMITED MOISTURE REMAINING EVEN FURTHER
SOUTH...NOT EXPECTED MORE THAN 15-20% OVER THE OUTER COASTAL
WATERS. LATER IN THE WEEK...A GRADUAL WARMING TREND AND MORE
VIGOROUS SHORTWAVE IS PROBABLE BRINGING A BETTER CHANCE OF PRECIP
BY THU & FRI.

DML

MARINE...
AREAS OF DENSE FOG WILL PERSIST OVER THE NEARSHORE COASTAL WATERS...LAKES
AND BAY THROUGH LATE AFTERNOON MAINLY EAST OF CAMERON. THUS EXTENDED
THE DENSE FOG ADVISORY THRU 6 PM. BY THEN...THE INCREASED SOUTHERLY
WINDS AND UPPER LEVEL LIFT WILL MIX OUT THE FOG THIS EVENING. THIS
UPPER LEVEL DISTURBANCE WILL GENERATE STRONG THUNDERSTORMS THIS
EVENING AND OVERNIGHT...WITH A STRONG COLD FRONT WILL GENERATE
SHOWERS AND THUNDERSTORMS THIS EVENING INTO SATURDAY MORNING...WITH
STRONG N TO NW WINDS OF 20-25 KTS AND SEAS 3-8 FT FOLLOW SAT. FOR
THIS...ISSUED A SMALL CRAFT ADVISORY FOR ALL COASTAL MARINE ZONES
AND LAKE/BAYS.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  54  62  35  48 /  80  20  10  10
LCH  55  63  37  51 /  80  10  10  10
LFT  56  66  39  50 /  80  20  10  10
BPT  54  62  37  51 /  80  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 6 AM CST SUNDAY FOR
     GMZ430-432-435-450-452-455-470-472-475.

     SMALL CRAFT EXERCISE CAUTION UNTIL 9 AM CST SATURDAY FOR GMZ450-
     452-455-470-472-475.

&&

PUBLIC...04
Hazardous weather outlook, Jan 8, 5:28 AM CST, 18 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
528 AM CST FRI JAN 8 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
091130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
528 AM CST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG WILL CONTINUE THROUGH MID-MORNING AND A DENSE
FOG ADVISORY IS IN EFFECT UNTIL 10 AM.

SHOWERS AND THUNDERSTORMS WILL INCREASE LATE TODAY AND CONTINUE
DURING THE EVENING AND OVERNIGHT. SOME OF THE STORMS COULD BECOME
STRONG OR MARGINALLY SEVERE...WITH HAIL THE PRIMARY RISK. THERE IS
A LESSER RISK FOR STRONG GUSTY WINDS OR AN ISOLATED WEAK TORNADO
OR TWO. LASTLY...STORMS WILL BE CAPABLE OF PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
RAIN WILL QUICKLY END FROM WEST TO EAST SATURDAY...WITH MUCH
COLDER AIR MOVING INTO THE REGION. A LIGHT FREEZE WILL BE POSSIBLE
FOR MUCH OF THE AREA ALONG AND NORTH OF I-10 MONDAY MORNING...WITH
LIGHT FREEZE CONDITIONS POSSIBLE ACROSS PORTIONS OF CENTRAL
LOUISIANA TUESDAY MORNING.

A WARMING TREND WILL DEVELOP FOR MID TO LATE WEEK WITH ANOTHER
CHANCE FOR RAIN WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-091130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
528 AM CST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG WILL CONTINUE THROUGH LATE MORNING AND A DENSE
FOG ADVISORY IS IN EFFECT UNTIL NOON.

SHOWERS AND THUNDERSTORMS WILL INCREASE LATE TODAY INTO TONIGHT.
A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS...OCCASIONAL TO
FREQUENT CLOUD TO WATER LIGHTNING AND VERY HEAVY RAINFALL REDUCING
VISIBILITIES TO LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
RAIN WILL QUICKLY END FROM WEST TO EAST SATURDAY WITH THE PASSAGE
OF A STRONG COLD FRONT. STRONG AND GUSTY OFFSHORE FLOW AND ROUGH
SEAS WILL DEVELOP SATURDAY AND CONTINUE THROUGH EARLY
SUNDAY...WITH WINDS AND SEAS DIMINISHING BY SUNDAY AFTERNOON.
EXERCISE CAUTION CONDITIONS ARE EXPECTED OVER THE COASTAL WATERS
SATURDAY AND SATURDAY NIGHT...AND SMALL CRAFT ADVISORIES MAY BE
REQUIRED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

24

In the hours before

Local storm report, Jan 8, 9:46 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
946 PM CST FRI JAN 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             MAURICEVILLE            30.22N 93.87W
01/08/2016  E0.25 INCH       ORANGE             TX   PUBLIC

&&

MOGGED
Special weather statement, Jan 8, 10:01 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1001 PM CST FRI JAN 8 2016

LAZ030-031-041-042-073-074-TXZ215-216-262-090500-
JEFFERSON DAVIS LA-WEST CAMERON LA-ALLEN LA-BEAUREGARD LA-
EAST CAMERON LA-CALCASIEU LA-JEFFERSON TX-SOUTHERN NEWTON TX-
ORANGE TX-
1001 PM CST FRI JAN 8 2016

...SPECIAL WEATHER STATEMENT...

AT 1001 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM LUNITA TO NEAR SABINE PASS...AND MOVING
EAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...PORT ARTHUR...SULPHUR...ORANGE...GROVES...PORT
NECHES...BRIDGE CITY...CAMERON...WESTLAKE...WEST ORANGE...VINTON...
IOWA...KINDER...FENTON...DEWEYVILLE...MOSS BLUFF...LAKE CHARLES
REGIONAL AIRPORT...STARKS...SABINE NATIONAL WILDLIFE AND SABINE PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
SOUTHWESTERN LOUISIANA AND SOUTHEASTERN TEXAS.

LAT...LON 3042 9374 3052 9273 2974 9305 2978 9323
      2976 9334 2980 9334 2976 9335 2975 9368
      2969 9384 2980 9391 2985 9379 2997 9376
      3000 9379 2999 9386 2984 9395 2968 9385
      2968 9397 2965 9412
TIME...MOT...LOC 0401Z 264DEG 39KT 3036 9356 2973 9382

25
Local storm report, Jan 8, 10:23 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1023 PM CST FRI JAN 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             WESTLAKE                30.25N 93.26W
01/08/2016  M0.88 INCH       CALCASIEU          LA   NWS EMPLOYEE

&&

MOGGED
Local storm report, Jan 8, 10:26 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1026 PM CST FRI JAN 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             MOSS BLUFF              30.30N 93.20W
01/08/2016  M0.50 INCH       CALCASIEU          LA   TRAINED SPOTTER

&&

MOGGED
Special weather statement, Jan 8, 10:55 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1055 PM CST FRI JAN 8 2016

LAZ028-029-031>033-041>044-052-074-090600-
JEFFERSON DAVIS LA-EVANGELINE LA-RAPIDES LA-ST. LANDRY LA-ALLEN LA-
EAST CAMERON LA-ACADIA LA-CALCASIEU LA-AVOYELLES LA-VERMILION LA-
LAFAYETTE LA-
1055 PM CST FRI JAN 8 2016

...SPECIAL WEATHER STATEMENT...

AT 1054 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR KOLIN TO NEAR CHENEYVILLE TO NEAR
HAYES...AND MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OPELOUSAS...CROWLEY...EUNICE...JENNINGS...RAYNE...VILLE PLATTE...
MARKSVILLE...CHURCH POINT...BUNKIE...MAMOU...WELSH...LAKE ARTHUR...
SIMMESPORT...BASILE...IOTA...ELTON...MOREAUVILLE...MERMENTAU...
CHENEYVILLE AND TURKEY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 3136 9208 3133 9208 3134 9203 3122 9199
      3125 9196 3123 9192 3127 9195 3130 9191
      3122 9178 3120 9169 3105 9172 3098 9180
      3087 9180 3086 9182 3079 9177 3009 9234
      2995 9308 3114 9226 3139 9226 3140 9214
TIME...MOT...LOC 0454Z 269DEG 32KT 3133 9227 3100 9233 3014 9299

25
Special weather statement, Jan 8, 10:57 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1057 PM CST FRI JAN 8 2016

LAZ043-044-052-074-090545-
EAST CAMERON LA-ACADIA LA-VERMILION LA-LAFAYETTE LA-
1057 PM CST FRI JAN 8 2016

...SPECIAL WEATHER STATEMENT...

AT 1056 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GUEYDAN...MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...ABBEVILLE...KAPLAN...GUEYDAN...FORKED ISLAND...
KLONDIKE...ERATH...DUSON...MAURICE...MEAUX...WRIGHT...RIDGE...
HENRY...INDIAN BAYOU AND FLORENCE LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 2978 9257 3003 9265 3007 9236 3025 9219
      2989 9198
TIME...MOT...LOC 0456Z 242DEG 31KT 2994 9252

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 7:12 PM CSTSevere Thunderstorm WarningLCHAcadia, Allen, Calcasieu, Jefferson Davis33 min
Jan 8, 7:45 PM CSTSevere Thunderstorm WarningLCHAcadia, Allen, Evangeline, Jefferson Davis60 min
Jan 8, 7:56 PM CSTSpecial Marine WarningLCH64 min
Jan 8, 8:11 PM CSTAreal Flood AdvisoryLCHBeauregard, Vernon3 hr
Jan 8, 8:19 PM CSTTornado WarningLCHBeauregard, Calcasieu26 min
Jan 8, 8:27 PM CSTSevere Thunderstorm WarningLCHAllen, Evangeline33 min
Jan 8, 8:40 PM CSTSevere Thunderstorm WarningLCHCameron35 min
Jan 8, 8:45 PM CSTTornado WarningLCHBeauregard30 min
Jan 8, 9:02 PM CSTSpecial Marine WarningLCH58 min
Jan 8, 9:17 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Rapides, Vernon28 min
Jan 8, 9:34 PM CSTSevere Thunderstorm WarningLCHCalcasieu, Cameron26 min
Jan 8, 9:46 PM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Rapides, Vernon29 min
Jan 8, 9:50 PM CSTSpecial Marine WarningLCH55 min
Jan 8, 9:54 PM CSTSpecial Marine WarningLCH36 min
Jan 8, 10:00 PM CSTSevere Thunderstorm WarningLCHCalcasieu30 min
Jan 8, 10:01 PM CSTSpecial Marine WarningLCH29 min
Jan 8, 10:01 PM CSTSpecial Weather StatementLCHCalcasieu, Cameron59 min
Jan 8, 10:05 PM CSTSevere Thunderstorm WarningLCHCameron25 min
Jan 8, 10:15 PM CSTSevere Thunderstorm WarningLCHEvangeline, Rapides30 min
Jan 8, 10:22 PM CSTSevere Thunderstorm WarningLCHCameron23 min
Jan 8, 10:26 PM CSTSpecial Marine WarningLCH64 min
Jan 8, 10:29 PM CSTSpecial Marine WarningLCH61 min
Jan 8, 10:45 PM CSTSpecial Marine WarningLCH60 min
Jan 8, 10:55 PM CSTSpecial Weather StatementLCHAcadia, Avoyelles, Evangeline, Jefferson Davis, Saint Landry65 min
Jan 8, 10:57 PM CSTSpecial Weather StatementLCHVermilion48 min
Jan 8, 11:14 PM CSTSpecial Marine WarningLCH31 min
Jan 8, 11:25 PM CSTTornado WarningLCHAvoyelles21 min
Jan 8, 11:45 PM CSTSpecial Marine WarningLCH60 min
Jan 9, 12:16 AM CSTSevere Thunderstorm WarningLCHLafayette, Saint Martin44 min
Jan 9, 12:19 AM CSTSpecial Marine WarningLCH86 min
Jan 9, 12:27 AM CSTSpecial Weather StatementLCHVermilion48 min
Jan 9, 12:49 AM CSTTornado WarningLCHSaint Martin26 min
Jan 9, 12:54 AM CSTAreal Flood AdvisoryLCHIberia, Lafayette, Saint Landry, Saint Martin, Vermilion3 hr
Jan 9, 12:59 AM CSTSpecial Weather StatementLCHCalcasieu46 min
Jan 9, 1:07 AM CSTSpecial Weather StatementLCHVermilion38 min
Jan 9, 1:44 AM CSTSpecial Marine WarningLCH2 hr
Jan 9, 1:46 AM CSTSpecial Weather StatementLCHIberia, Saint Martin44 min
Jan 9, 2:28 AM CSTSpecial Weather StatementLCHIberia, St. Mary47 min
Jan 9, 3:47 AM CSTSpecial Marine WarningLCH88 min
Jan 9, 9:36 AM CSTRiver Flood WarningLCHBeauregard3 days
Jan 9, 9:36 AM CSTRiver Flood WarningLCHCalcasieu26 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.